Advanced

An Efficient Numerical Algorithm for Cracks Partly in Frictionless Contact

Helsing, Johan LU and Peters, Gunnar (2000) In SIAM Journal on Applied Mathematics 61(2). p.551-566
Abstract
An algorithm for a loaded crack partly in frictionless contact is presented. The problem is nonlinear in the sense that the equations of linear elasticity are supplemented by certain contact inequalities. The location of a priori unknown contact zones and the solutions to the field equations must be determined simultaneously. The algorithm is based on a rapidly converging sequence of relaxed Fredholm integral equations of the second kind in which the contact problem is viewed as a perturbation of a noncontacting crack problem. The algorithm exhibits great stability and speed. The numerical results are orders-of-magnitudes more accurate than those of previous investigators.
Please use this url to cite or link to this publication:
author
publishing date
type
Contribution to journal
publication status
published
subject
keywords
cracks, contact, contact zone, integral equations of Fredholm type, numerical methods, linear elasticity
in
SIAM Journal on Applied Mathematics
volume
61
issue
2
pages
551 - 566
publisher
SIAM Publications
external identifiers
  • scopus:0342501957
ISSN
0036-1399
DOI
10.1137/S0036139999356934
language
English
LU publication?
no
id
b4bcf541-c402-4ac8-a964-f3e4ffa6037b (old id 4254286)
alternative location
http://www.maths.lth.se/na/staff/helsing/SIAP00.pdf
date added to LUP
2014-02-03 12:58:10
date last changed
2017-01-01 04:41:13
@article{b4bcf541-c402-4ac8-a964-f3e4ffa6037b,
  abstract     = {An algorithm for a loaded crack partly in frictionless contact is presented. The problem is nonlinear in the sense that the equations of linear elasticity are supplemented by certain contact inequalities. The location of a priori unknown contact zones and the solutions to the field equations must be determined simultaneously. The algorithm is based on a rapidly converging sequence of relaxed Fredholm integral equations of the second kind in which the contact problem is viewed as a perturbation of a noncontacting crack problem. The algorithm exhibits great stability and speed. The numerical results are orders-of-magnitudes more accurate than those of previous investigators.},
  author       = {Helsing, Johan and Peters, Gunnar},
  issn         = {0036-1399},
  keyword      = {cracks,contact,contact zone,integral equations of Fredholm type,numerical methods,linear elasticity},
  language     = {eng},
  number       = {2},
  pages        = {551--566},
  publisher    = {SIAM Publications},
  series       = {SIAM Journal on Applied Mathematics},
  title        = {An Efficient Numerical Algorithm for Cracks Partly in Frictionless Contact},
  url          = {http://dx.doi.org/10.1137/S0036139999356934},
  volume       = {61},
  year         = {2000},
}